Alert archive / West Virginia / Flash Flood Watches in 2006

Flash Flood Watch 2, NWS Charleston, WV

June 1, 200614 counties in West Virginia; 6 counties in Ohio

NWS Charleston, WV issued this flash flood watch at Jun 1, 2006, 11:20 PM EDT for 14 counties in West Virginia; 6 counties in Ohio. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Jun 1, 2006, 11:20 PM EDT (03:20 UTC)
Expired
Jun 2, 2006, 10:32 PM EDT
In force
23 hr
Issued by
NWS Charleston, WV
Flood severity
None

Counties Athens County, OH, Jackson County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Barbour County, WV, Braxton County, WV, Calhoun County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Lewis County, WV, Pleasants County, WV, Ritchie County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wirt County, WV, Wood County, WV

The radar

The Charleston,WV radar (KRLX), 110 km from the middle of the area, began a volume at 03:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 3.3 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2006-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 191 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2006-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
191 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
1299 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS61 KRLX 020320
FFARLX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
1120 PM EDT THU JUN 1 2006

OHZ066-067-075-076-083-084-WVZ009>011-017>020-028>032-038>040-046-
047-021130-
/O.NEW.KRLX.FF.A.0002.060602T0320Z-060603T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-WOOD-PLEASANTS-
TYLER-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BRAXTON-GILMER-LEWIS-
HARRISON-TAYLOR-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
PARKERSBURG...VIENNA...ST. MARYS...BELMONT...PADEN CITY...
SISTERSVILLE...MIDDLEBOURNE...ELIZABETH...GRANTSVILLE...
HARRISVILLE...PENNSBORO...WEST UNION...SUTTON...GASSAWAY...
BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT...
GRAFTON...COWEN...BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...
ELKINS
1120 PM EDT THU JUN 1 2006

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST OHIO AND WEST 
  VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST OHIO...
  ATHENS...JACKSON OH...MORGAN...PERRY...VINTON AND WASHINGTON 
  IN WEST VIRGINIA...BARBOUR...BRAXTON...CALHOUN...DODDRIDGE...
  GILMER...HARRISON...LEWIS...PLEASANTS...POCAHONTAS...
  RANDOLPH...RITCHIE...TAYLOR...TYLER...UPSHUR...WEBSTER...WIRT 
  AND WOOD.

* THROUGH FRIDAY EVENING

* A FRONTAL BOUNDARY HAS PUSHED INTO THE REGION THIS EVENING. A
  LOW PRESSURE SYSTEM WILL MOVE ALONG THE FRONT...PROVIDING
  SHOWERS AND THUNDERSTORMS THROUGH FRIDAY EVENING. 

* THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE 1.5 TO 2 INCHES OF
  RAIN IN AN HOUR...WHICH WOULD CAUSE FLASH FLOODING.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO
FLASH FLOODING.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

$$
4 follow-up statements
000 
WGUS61 KRLX 021026
FFARLX

FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
626 AM EDT FRI JUN 2 2006

OHZ066-067-075-076-083-084-WVZ009>011-017>020-028>032-038>040-046-
047-021830-
/O.CON.KRLX.FF.A.0002.000000T0000Z-060603T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-WOOD-PLEASANTS-
TYLER-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BRAXTON-GILMER-LEWIS-
HARRISON-TAYLOR-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
PARKERSBURG...VIENNA...ST. MARYS...BELMONT...PADEN CITY...
SISTERSVILLE...MIDDLEBOURNE...ELIZABETH...GRANTSVILLE...
HARRISVILLE...PENNSBORO...WEST UNION...SUTTON...GASSAWAY...
BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT...
GRAFTON...COWEN...BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...
ELKINS
626 AM EDT FRI JUN 2 2006

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHEAST OHIO AND WEST VIRGINIA...INCLUDING THE 
  FOLLOWING AREAS...IN SOUTHEAST OHIO...ATHENS...JACKSON OH...
  MORGAN...PERRY...VINTON AND WASHINGTON IN WEST VIRGINIA...
  BARBOUR...BRAXTON...CALHOUN...DODDRIDGE...GILMER...HARRISON...
  LEWIS...PLEASANTS...POCAHONTAS...RANDOLPH...RITCHIE...TAYLOR...
  TYLER...UPSHUR...WEBSTER...WIRT AND WOOD.

* THROUGH THIS EVENING

* A FRONTAL BOUNDARY AND LOW PRESSURE WILL MOVE THROUGH THE REGION
  TODAY. THIS SYSTEM WILL PROVIDE THE MECHANISM FOR SHOWERS AND
  THUNDERSTORMS THROUGH THIS EVENING.

* THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE 1.5 TO 2 INCHES OF 
  RAIN IN AN HOUR...WHICH WOULD CAUSE FLASH FLOODING. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

$$
000 
WGUS61 KRLX 021817
FFARLX

FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
217 PM EDT FRI JUN 2 2006

OHZ066-067-075-076-083-084-WVZ009>011-017>020-028>032-038>040-046-
047-030230-
/O.CON.KRLX.FF.A.0002.000000T0000Z-060603T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-WOOD-PLEASANTS-
TYLER-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BRAXTON-GILMER-LEWIS-
HARRISON-TAYLOR-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
PARKERSBURG...VIENNA...ST. MARYS...BELMONT...PADEN CITY...
SISTERSVILLE...MIDDLEBOURNE...ELIZABETH...GRANTSVILLE...
HARRISVILLE...PENNSBORO...WEST UNION...SUTTON...GASSAWAY...
BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT...
GRAFTON...COWEN...BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...
ELKINS
217 PM EDT FRI JUN 2 2006

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHEAST OHIO AND WEST VIRGINIA...INCLUDING THE 
  FOLLOWING AREAS...IN SOUTHEAST OHIO...ATHENS...JACKSON OH...
  MORGAN...PERRY...VINTON AND WASHINGTON IN WEST VIRGINIA...
  BARBOUR...BRAXTON...CALHOUN...DODDRIDGE...GILMER...HARRISON...
  LEWIS...PLEASANTS...POCAHONTAS...RANDOLPH...RITCHIE...TAYLOR...
  TYLER...UPSHUR...WEBSTER...WIRT AND WOOD.

* UNTIL 11 PM EDT THIS EVENING

* A FRONTAL BOUNDARY AND LOW PRESSURE WILL MOVE THROUGH THE 
  REGION TODAY. THIS SYSTEM WILL PROVIDE THE MECHANISM FOR 
  SHOWERS AND THUNDERSTORMS THROUGH THIS EVENING. 

* THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE 1.5 TO 2 INCHES OF 
  RAIN IN AN HOUR...WHICH WOULD CAUSE FLASH FLOODING. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

$$
000 
WGUS61 KRLX 022321
FFARLX

FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
721 PM EDT FRI JUN 2 2006

OHZ066-067-075-076-083-084-WVZ009>011-017>020-029-030030-
/O.CAN.KRLX.FF.A.0002.000000T0000Z-060603T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-WOOD-PLEASANTS-
TYLER-WIRT-CALHOUN-RITCHIE-DODDRIDGE-GILMER-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
PARKERSBURG...VIENNA...ST. MARYS...BELMONT...PADEN CITY...
SISTERSVILLE...MIDDLEBOURNE...ELIZABETH...GRANTSVILLE...
HARRISVILLE...PENNSBORO...WEST UNION...GLENVILLE
721 PM EDT FRI JUN 2 2006

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST OHIO AND WEST
VIRGINIA HAS BEEN CANCELLED. THE COLD FRONT HAS MOVED ACROSS THE
REGION LATE THIS AFTERNOON...WHILE SOME HEAVY RAIN DID ACCOMPANY
THE FRONT...AT THIS TIME NO FLOODING HAS BEEN REPORTED. WITH
LITTLE ADDITIONAL RAINFALL ANTICIPATED BEHIND THE COLD FRONT...THE
RISK OF FLOODING HAS COME TO AN END AND THUS THE FLOOD WATCH IS
BEING CANCELLED.

$$

WVZ028-030>032-038>040-046-047-030300-
/O.CON.KRLX.FF.A.0002.000000T0000Z-060603T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BRAXTON-LEWIS-HARRISON-TAYLOR-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-
RANDOLPH-
INCLUDING THE CITIES OF...SUTTON...GASSAWAY...BURNSVILLE...
WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...COWEN...BUCKHANNON...
PHILIPPI...BELINGTON...MARLINTON...ELKINS
721 PM EDT FRI JUN 2 2006

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...
  IN WEST VIRGINIA...BARBOUR...BRAXTON...HARRISON...LEWIS...
  POCAHONTAS...RANDOLPH...TAYLOR...UPSHUR AND WEBSTER.

* UNTIL 11 PM EDT THIS EVENING

* A FRONTAL BOUNDARY AND LOW PRESSURE WILL MOVE THROUGH THE 
  REGION TODAY. THIS SYSTEM WILL PROVIDE THE MECHANISM FOR 
  SHOWERS AND THUNDERSTORMS THROUGH THIS EVENING. 

* THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE 1.5 TO 2 INCHES OF 
  RAIN IN AN HOUR...WHICH WOULD CAUSE FLASH FLOODING. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

$$
000 
WGUS61 KRLX 030232
FFARLX

FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
1032 PM EDT FRI JUN 2 2006

WVZ028-030>032-038>040-046-047-030345-
/O.CAN.KRLX.FF.A.0002.000000T0000Z-060603T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BRAXTON-LEWIS-HARRISON-TAYLOR-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-
RANDOLPH-
INCLUDING THE CITIES OF...SUTTON...GASSAWAY...BURNSVILLE...
WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...COWEN...BUCKHANNON...
PHILIPPI...BELINGTON...MARLINTON...ELKINS
1032 PM EDT FRI JUN 2 2006

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH HAS BEEN CANCELED IN WEST VIRGINIA FOR THE
FOLLOWING COUNTIES...

BARBOUR...BRAXTON...HARRISON...LEWIS...
POCAHONTAS...RANDOLPH...TAYLOR...UPSHUR AND WEBSTER.

HEAVY RAINFALL HAS MOVED OFF TO THE EAST...AND THEREFORE THE
THREAT OF FLOODING HAS ENDED.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood watch went out at Jun 1, 9:13 PM EDT, 2 hours 7 minutes earlier.

Area forecast discussion, Jun 1, 9:13 PM EDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
913 PM EDT THU JUN 1 2006

.SHORT TERM /REST OF TONIGHT/...

SOME COUNTIES ARE VERY WET AND CAN NOT TAKE MUCH IN THE WAY OF HEAVY
RAIN. WILL KEEP A CLOSE EYE ON ANY DEVELOPING AREAS OF
PRECIPITATION...AS MAY NEED A FLOOD WATCH AT SOME POINT.
WILL JUST MAKE SOME MINOR TWEAKS TO FORECAST FOR NOW.

&&

.AVIATION...

SHOWERS AND THUNDERSTORMS WILL REMAIN ACROSS THE REGION AS A FRONTAL
BOUNDARY SPLITS THE AREA...THEN PUSHES SOUTHWARD ON FRIDAY. WITH
PLENTY OF MOISTURE IN THE ATMOSPHERE...LIFR CONDITIONS CAN BE
EXPECTED IN THUNDERSTORMS. HAZY CONDITIONS WILL RESTRICT SOME
VISIBILITIES TONIGHT.

&&

.PREV DISCUSSION...
 /ISSUED 230 PM EDT THU JUN 1 2006/

SHORT TERM /REST OF TONIGHT THROUGH FRIDAY NIGHT/...

SLOW MOVING BOUNDARY ACROSS OHIO WILL SINK SOUTHEAST...AS A
SHORTWAVE NOW FIRING STORMS IN WESTERN KENTUCKY MOVES EAST TONIGHT.
SPC HAS AREA OUTLOOKED IN SLIGHT RISK TONIGHT...AND WILL HAVE TO
WATCH CLUSTER OF STORMS NOW CUTTING ACROSS KENTUCKY THIS
EVENING...AND DEVELOPMENT NOW IN CENTRAL OHIO. MODELS CONTINUE TO
SLOW THE PASSAGE OF THE FRONT...AND FLOODING MAY BE A PROBLEM
TONIGHT AND THROUGH FRIDAY...WITH THE SLOW MOVING BOUNDARY NOT
CROSSING THE CWA UNTIL LATER FRIDAY AFTERNOON...ESPECIALLY FOR
EXTREME SOUTHEASTERN OHIO AND WESTERN WEST VIRGINIA. DRIER AIR
ARRIVES FRIDAY NIGHT WITH SHOWERS ENDING LAST IN THE EASTERN
HIGHLANDS.

LONG TERM /SATURDAY THROUGH THURSDAY/...

KEPT TEMPS IN THE MOUNTAINS COOLER ON SATURDAY...CONSIDERING PLENTY
OF LOW LEVEL MOISTURE AND SOME SHOWERS STILL LINGERING ACROSS THE
SPINE OF THE APPALACHIANS.  WE SHOULD DRY OUT TEMPORARILY ON
SATURDAY.  THE NAM IS THE DRIEST OF THE MODELS...WITH THE GFS
SHOWING ROTATING THROUGH THE UPPER LEVEL TROUGH...INDICATING VERY
FEW DRY MOMENTS WITH LIGHT PRECIP REMAINING.  THERE ARE NOT LARGE
DISCREPANCIES IN THE OVERALL PATTERN WITH TIMING OR STRENGTH OF
SYSTEMS...JUST WITH THE SHORTWAVES ROTATING THROUGH...CONTINUING TO
MAKE THIS A TOUGHER PERIOD TO FORECAST FOR.  SO...EXPECT CHANGES IN
THE UPCOMING DAYS.

AS FOR MONDAY ON...THE HPC FORECAST FOR THIS PERIOD IS ONCE AGAIN A
BLEND OF THE GFS AND ECMWF.

PREV DISCUSSION...
 /ISSUED 136 PM EDT THU JUN 1 2006/

AVIATION...

WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP
THIS AFTERNOON. STORMS DEVELOPING FURTHER WEST MAY AFFECT HTS AND
PKB LATER THIS AFTERNOON AND EVENING...WITH STORMS FIRING IN THE
EASTERN MOUNTAINS NEAR BKW/EKN AND CKB. IFR VISIBILITIES WILL
DEVELOP AGAIN AT EKN TONIGHT. BREAKS IN THE CLOUD COVER MAY ALLOW
SOME FOG TO FORM NEAR DAWN WITH IFR VISIBILITIES. AS A SLOW MOVING
BOUNDARY MEANDERS THROUGH THE REGION TOMORROW MORNING AND
AFTERNOON...SOME IFR CEILINGS ARE POSSIBLE...ESPECIALLY AT EKN/CKB
WITH RAIN SHOWERS FRIDAY MORNING. THE FRONT WILL BE SLOW TO CLEAR
THE REGION...SO THAT SHOWERS AND EVEN SOME STORMS ARE POSSIBLE TO
THE END OF THE TAF PERIOD AT CRW/BKW/EKN/CKB.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.
&&

SHORT TERM...RPY
AVIATION...RPY
Hazardous weather outlook, Jun 1, 3:49 AM EDT, 19 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
349 AM EDT THU JUN 1 2006

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-020800-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-
WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-
KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-
CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-
RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-
RANDOLPH-
349 AM EDT THU JUN 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

SLOW MOVING CONVECTION COULD FORM THIS AFTERNOON AND LINGER
THROUGH THE NIGHT.  LOCALIZED DOWNPOURS ARE POSSIBLE...AND IF THEY
FAVOR ANY ONE SMALL STREAM BASIN...FLOODING COULD OCCUR.

THERE IS ALSO THE SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
INTO EARLY THIS EVENING...ESPECIALLY OVER PORTIONS OF SOUTHEAST
OHIO...NORTHEAST KENTUCKY...SOUTHWEST VIRGINIA...AND THE COAL
FIELDS AND OHIO RIVER COUNTIES IN WEST VIRGINIA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

LOCALIZED HEAVY RAIN IS STILL POSSIBLE ON FRIDAY...THAT COULD
LEAD TO SMALL STREAM FLOODING...IF THE SAME BASIN IS FAVORED BY
MORE THAN ONE SHOWER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jun 1, 6:44 PM EDT, 4 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
644 PM EDT THU JUN 1 2006

OHZ067-075-012330-
ATHENS-MORGAN-
644 PM EDT THU JUN 1 2006

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 644 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NELSONVILLE...MOVING EAST AT 30 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE BURR OAK
  STATE PARK...TRIMBLE...THE PLAINS...STOCKPORT...JACKSONVILLE AND
  GLOUSTER.

WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...AND PEA SIZE
HAIL ARE ALL POSSIBLE WITH THIS STORM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

15
Special weather statement, Jun 1, 7:26 PM EDT, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
726 PM EDT THU JUN 1 2006

OHZ076-020015-
WASHINGTON-
726 PM EDT THU JUN 1 2006

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 726 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES SOUTHWEST OF BEVERLY...OR ABOUT OVER
CHESTERHILL...MOVING EAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE FLEMING
  AND BARTLETT.

WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...AND PEA SIZE
HAIL ARE ALL POSSIBLE WITH THIS STORM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

15
Special weather statement, Jun 1, 8:12 PM EDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
812 PM EDT THU JUN 1 2006

WVZ009>011-020115-
PLEASANTS-TYLER-WOOD-
812 PM EDT THU JUN 1 2006

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 812 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS 6 MILES NORTHWEST OF ST. MARYS...MOVING
EAST AT 30 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE
  FEDERAL...POINT LOOKOUT...HEBRON...MAXWELL...CLUSTER AND
  WILLIAMSTOWN.

WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...PEA SIZE HAIL...AND
HEAVY RAIN ARE ALL POSSIBLE WITH THESE STORMS .

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

15
Local storm report, Jun 1, 8:43 PM EDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
843 PM EDT THU JUN 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     FLASH FLOOD      BELINGTON               39.02N 79.94W
06/01/2006                   BARBOUR            WV   COUNTY OFFICIAL

            EVACUATIONS IN PROGRESS. WATER FLOWING INTO GRADE SCHOOL.
            ROADS FLOODED. COOP REPORTS 2.38 INCHES IN JUST OVER AN
            HOUR.

&&

PG
Local storm report, Jun 1, 10:13 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1013 PM EDT THU JUN 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     FLASH FLOOD      BELINGTON               39.02N 79.94W
06/01/2006                   BARBOUR            WV   FIRE DEPT/RESCUE

            4 COMMERCIAL BUILDINGS, 20 PLUS HOMES AND A GRADE SCHOOL
            AFFECTED BY FLOOD WATERS.

&&

PG
Special weather statement, Jun 1, 10:40 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1040 PM EDT THU JUN 1 2006

WVZ016-018-020315-
CALHOUN-ROANE-
1040 PM EDT THU JUN 1 2006

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 1040 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTH CENTRAL ROANE COUNTY...OR ABOUT OVER
SPENCER...MOVING NORTHEAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE MOUNT ZION
  AND GRANTSVILLE.

WIND GUSTS TO 40 MPH AND SOME HAIL ARE POSSIBLE WITH THIS STORM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

25

Nearby

Flash Flood Watches in West Virginia, 2006Flash Flood Watches in Ohio, 2006Every flash flood watch in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.